Some Characterizations of Real Hypersurfaces in Complex Hyperbolic Two-Plane Grassmannians

  • Hyunjin Lee
  • Young Jin Suh
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 106)


A main objective in submanifold geometry is the classification of homogeneous hypersurfaces. Homogeneous hypersurfaces arise as principal orbits of cohomogeneity one actions, and so their classification is equivalent to the classification of cohomogeneity one actions up to orbit equivalence. Actually, the classification of cohomogeneity one actions in irreducible simply connected Riemannian symmetric spaces of rank 2 of noncompact type was obtained by J. Berndt and Y.J. Suh (for complex hyperbolic two-plane Grassmannian \(SU_{2,m}/S(U_{2}\cdot U_{m}\)), (Berndt and Suh, Int. J. Math. 23, 1250103 (35pages), 2012)). From this classification, in (Suh, Adv. Appl. Math. 50, 645–659, 2013) Suh classified real hypersurfaces with isometric Reeb flow in \(SU_{2,m}/S(U_{2}\cdot U_{m})\), m ≥ 2. Each one can be described as a tube over a totally geodesic \(SU_{2,m-1}/S(U_{2}\cdot U_{m-1})\) in \(SU_{2,m}/S(U_{2}\cdot U_{m})\) or a horosphere whose center at infinity is singular. By using this result, we want to give another characterization for these model spaces by the Reeb invariant shape operator, that is, \(\mathcal{L}_{\xi }A = 0\).


Sectional Curvature Real Hypersurface Shape Operator Hermitian Structure Riemannian Symmetric Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



This work was supported by grant Proj. No. NRF-2011-220-C00002 from National Research Foundation of Korea. The first author supported by NRF grants No. 2012-R1A1A3002031 and No. 2011-0030044 (SRC-GAIA), the second by grant Proj. No. NRF-2012-R1A2A2A01043023.


  1. 1.
    Berndt, J., Suh, Y.J.: Hypersurfaces in the noncompact complex Grassmannians of rank two. Int. J. Math. 23, 1250103 (35pages) (2012)Google Scholar
  2. 2.
    Eberlein, P.B.: Geometry of Nonpositively Curved Manifolds, vol. 7. University of Chicago Press, Chicago, London, 1996MATHGoogle Scholar
  3. 3.
    Helgason, S.: Homogeneous codimension one foliations on noncompact symmetric spaces. Groups and Geometric Analysis Math. Survey and Monographs. Am. Math. Soc. 83, 1–40 (2002)CrossRefGoogle Scholar
  4. 4.
    Helgason, S.: Geometric analysis on symmetric spaces, 2nd edn. Math. Survey and Monographs. Am. Math. Soc. 39, 106–114 (2008)MathSciNetGoogle Scholar
  5. 5.
    Lee, H., Kim, M.J., Suh, Y.J.: Hypersurfaces with isometric Reeb flow in complex hyperbolic two-plane Grassmannians. arXive 1095578. SubmittedGoogle Scholar
  6. 6.
    Martinez, A., Pérez, J.D.: Real hypersurfaces in quaternionic projective space. Ann. Mat. Pura Appl. 145, 355–384 (1986)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Montiel, S., Romero, A.: On some real hypersurfaces of a complex hyperbolic space. Geom. Dedicata 20, 245–261 (1968)MathSciNetGoogle Scholar
  8. 8.
    Okumura, M.: On some real hypersurfaces of a complex projective space. Trans. Am. Math. Soc. 212, 355–364 (1975)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Suh, Y.J.: Hypersurfaces with isometric Reeb flow in complex hyperbolic two-plane Grassmannians. Adv. Appl. Math. 50, 645–659 (2013)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Japan 2014

Authors and Affiliations

  1. 1.The Center for Geometry and its ApplicationsPohang University of Science & TechnologyPohangKorea
  2. 2.Department of MathematicsKyungpook National UniversityDaeguKorea

Personalised recommendations